MAUDE Adverse Event Report: ABBOTT VASCULAR INC. ARMADA; PERIPHERAL DILATATION CATHETER

ABBOTT VASCULAR INC. ARMADA; PERIPHERAL DILATATION CATHETER
Model Number B2050-150
Medical Device Problem Codes Inflation Problem (1310); Leak/Splash (1354); Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/11/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturer's investigation is still pending at this time.Results and conclusions will be provided in the final report.D4: the udi is not known as the part and lot number were not provided.H6: medical device problem code 2017 clarifier- incorrect prep.
 
Event or Problem Description
It was reported that the procedure was to treat the superficial femoral artery (sfa) with mild calcification, moderate tortuosity and 80% stenosis.The 5x150 mm armada 35 percutaneous transluminal angioplasty (pta) catheter was not prepped (air aspirated) prior to use.The device was attempted to be inflated but failed and a leak at the hub was noted.Another balloon was used to complete the procedure.There were no adverse patient effects and there was no clinically significant delay in the procedure.No additional information was provided.
 
Additional Manufacturer Narrative
Visual inspection, functional testing, and sem analysis were performed on the returned device.The reported leak and inflation issue were confirmed.Production record and corrective and preventative actions (capa) reviews were performed and revealed no indication of a product quality issue.Additionally, a review of the complaint history identified no other similar complaints from this lot.Based on the reported information and the observations from the returned analysis, a definitive cause for the reported leak and inflation issue could not be determined.Sem analysis determined the leakage at the proximal end of the luer, at the guidewire port, may be attributed to mechanical damage.Mechanical damage was documented at the leak edges along with possible damage (or a crease) at the edge of the inflation lumen opening.In this case, it is possible that the noted damage resulted from interaction with the guide wire during loading and/or inadvertent manipulation of the guide wire in the device; however, a conclusive cause cannot be determined.It was reported that the device was not prepared (air aspiration).It should be noted that the percutaneous transluminal angioplasty (pta) armada 35 / armada 35 ll, global, instruction for use indicates to perform the steps to remove all air and verify the integrity of the pta catheter.Leave the catheter under negative pressure until the balloon is at the target lesion site.Then the device can be introduced the device into the vascular system.In this case, it is unknown if the violation of the ifu caused or contributed to the reported complaint.There is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.D4: catalog number updated from unk armada to b2050-150.D4: lot number updated from unknown to 30202g1.D4: primary udi number corrected from unk to (b)(4).

Brand Name
ARMADA
Common Device Name
PERIPHERAL DILATATION CATHETER
Manufacturer (Section D)
ABBOTT VASCULAR INC.
3200 lakeside drive
santa clara CA 95054 2807
Manufacturer (Section G)
ABBOTT VASCULAR COSTA RICA, REG # 3009564766
52 calle 3 b31 coyol free zone
el coyol alajuela
CS  
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key19986420
Report Number2024168-2024-09578
Device Sequence Number7164374
Product Code LIT
UDI-Device Identifier08717648155222
UDI-Public(01)08717648155222(17)260731(10)30202G1
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K111899
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/10/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2026
Device Model NumberB2050-150
Device Catalogue NumberB2050-150
Device Lot Number30202G1
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/23/2024
Supplement Date Received by Manufacturer12/06/2024
Initial Report FDA Received Date08/14/2024
Supplement Report FDA Received Date12/10/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/02/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown